Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 127, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 10, 2002, 5:25 PM MDT for Bernalillo County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2002, 5:25 PM MDT (23:25 UTC)
- Expired
- Jul 10, 2002, 6:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 16 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126 WUUS55 KABQ 102325 SVRABQ NMC001-110015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 523 PM MDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO * UNTIL 615 PM MDT * AT 519 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM IN SOUTHEAST OF ALBUQUERQUE...MOVING WEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER THE SOUTHERN ALBUQUERQUE METRO AREA THROUGH 545 PM INCH HAIL WAS REPORTED IN TIJERAS CANYON WITH THIS STORM. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3498 10648 3516 10653 3514 10712 3486 10705
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED JUL 10 2002 CHANCE ALMOST ANYWHERE FOR SHWRS/TSTMS THRU EARLY TONIGHT. BETWEEN WESTWARD MOVING DISTURBANCE ALOFT FROM ERN PLAINS TO MOIST UNSTABLE AIRMASS WEST...COULD SEE BRIEF HEAVY DOWNPOURS. E WIND INTO RIO GRANDE VALLEY FOR TNGT NOT LOOKING TO LAST LONG AS CONVECTION TO THE E MOVES WESTWARD INTO VALLEY AS OPPOSED TO DRIFTING S THROUGH PLAINS. ONE MORE DAY OF FAIRLY WIDESPREAD CONVECTIVE ACTIVITY THURSDAY BEFORE E TO NE STEERING FLOW ALOFT BEGINS TO GIVE WAY TO NORTHERLY FLOW ON FRIDAY. RIDGE OF HIGH PRESSURE TO OUR NW SLIDES TOWARD NM FOR THE WEEKEND RESULTING IN REDUCED TSTM ACTIVITY AND WARMER TEMPS SAT THRU MON. STILL COULD SEE MEXICAN MONSOON MOISTURE SLIDE INTO AZ BY EARLY NEXT WEEK...THEN OOZE/SEEP ON EAST INTO NM BY MID WEEK. IN ANY CASE WE ARE GRATEFUL FOR THE RAINS OF THE PAST WEEK...EVEN WITH HIT-AND-MISS NATURE OF SUCH. ABQ BB 066/091 066/091 065 07434 SAF BB 057/085 057/085 055 07544 TCC BB 067/089 067/089 066 07423 .ABQ...NONE. EAP
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.